Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    boston terrier with bumps on skin, then hair falls out
    avatar
    alzheimersideas posted:
    The vet gave him prednisone taper and antibiotics which cleared up the problem. Now a month later, it is starting all over again. Sometimes he licks his feet too. What could this be? The dog, Sammy seems healthy otherwise
    Reply
     
    avatar
    Will Draper, DVM responded:
    It sounds like Sammy is suffering from allergies- and very likely allergies to inhalants in the air like pollen, grasses, dust, mold, etc. This type of allergy is known as atopy, or atopic dermatitis, and a big symptom is licking at the feet. Prednisone will mask the symptoms, but finding out the true cause of the allergy and then taking steps to limit exposure to that allergy (same goes for flea and food allergies) is the key. Other medications that can help, and have less side effects than prednisone, are antihistamines and omega fatty acids. Visit your vet and discuss. Best of luck to Sammy and you!
    Dr. Will
     
    avatar
    alzheimersideas replied to Will Draper, DVM's response:
    Thanks for your input Dr Will. The vet seems to think it is some kind of bacterial infection. He gave us keflex. The bumps are smaller and there are less of them. However I wonder if this is the right antibiotic because when sam stopped taking it before the bumps came back. Is there a risk of taking keflex long term?
    Sammy is 9
     
    avatar
    Home2strays replied to alzheimersideas's response:
    The dog becomes itchy, scratches and that causes an infection which is why you got antibiotics. Stop the itching, stop getting an infection... keflex is very safe but its not good to be on antibitoics indefinetly, sounds like your guy should be on an anti histamine when he gets into his allergy season, zyrtec is what the dermatologists are recommending now (not benadryl) and your vet should be able to calculate a dose or prescribe a medicine from their office (such a chlorpheniramine). Make sure to finish the a.b.s and clear the infection out and then start working on preventative measures.
     
    avatar
    summerledesma replied to Home2strays's response:
    Everyone loses a certain amount of hair each day. There is nothing you can do to stop it. Using products that reduce the natural hair loss is a waste of money.
    Essence of Argan
     
    avatar
    Home2strays replied to summerledesma's response:
    dogs hair falls out excessively due to allergies leaving them bald- this is a medical issue not a waste if ou read the posts correctly


    Helpful Tips

    How to Get Your Cat in a CarrierExpert
    Trying to get your cat in a carrier for a trip to the veterinarians or road trip can be extremely frustrating. Some how a 10# cat that ... More
    Was this Helpful?
    19 of 26 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections